Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 724385, 5 pages
http://dx.doi.org/10.1155/2013/724385
Research Article

Prandtl's Boundary Layer Equation for Two-Dimensional Flow: Exact Solutions via the Simplest Equation Method

1Centre for Differential Equations, Continuum Mechanics and Applications, School of Computational and Applied Mathematics, University of the Witwatersrand, Wits 2050, South Africa
2Department of Mathematical Science, International Institute of Symmetry Analysis and Mathematical Modeling, North-West University, Mafikeng Campus, Private Bag X 2046, Mmabatho 2735, South Africa

Received 12 March 2013; Accepted 18 March 2013

Academic Editor: H. Jafari

Copyright © 2013 Taha Aziz et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. A.-M. Wazwaz, “The sine-cosine method for obtaining solutions with compact and noncompact structures,” Applied Mathematics and Computation, vol. 159, no. 2, pp. 559–576, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. W. Malfliet, “Solitary wave solutions of nonlinear wave equations,” American Journal of Physics, vol. 60, no. 7, pp. 650–654, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. A.-M. Wazwaz, “The tanh method: solitons and periodic solutions for the Dodd-Bullough-Mikhailov and the Tzitzeica-Dodd-Bullough equations,” Chaos, Solitons & Fractals, vol. 25, no. 1, pp. 55–63, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  5. E. Fan, “Extended tanh-function method and its applications to nonlinear equations,” Physics Letters A, vol. 277, no. 4-5, pp. 212–218, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. R. Miura, Backlund Transformation, Springer, Berlin, Germany, 1978.
  7. W.-X. Ma and J.-H. Lee, “A transformed rational function method and exact solutions to the (1+3) dimensional Jimbo-Miwa equation,” Chaos, Solitons & Fractals, vol. 42, no. 3, pp. 1356–1363, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. R. Abazari, “Application of (G/G)-expansion method to travelling wave solutions of three nonlinear evolution equation,” Computers & Fluids, vol. 39, no. 10, pp. 1957–1963, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  9. H. Xin, “The exponential function rational expansion method and exact solutions to nonlinear lattice equations system,” Applied Mathematics and Computation, vol. 217, no. 4, pp. 1561–1565, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J.-L. Li, “Adomian's decomposition method and homotopy perturbation method in solving nonlinear equations,” Journal of Computational and Applied Mathematics, vol. 228, no. 1, pp. 168–173, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. L. Prandtl, “Uber Flussigkeitsbewegungen bei sehr kleiner Reibung,” in Verhandlungen des III. Internationalen Mathematiker Kongresses, pp. 484–491, Heidelberg, Germany, 1904.
  12. H. Blasius, “Grenzschichten in Flussigkeiten mit kleiner Reibung,” Zeitschrift für Mathematik und Physik, vol. 56, pp. 1–37, 1908. View at Google Scholar
  13. V. M. Falkner and S. W. Skan, “Some approximate solutions of the boundary layer equations,” Philosophical Magazine, vol. 12, pp. 865–896, 1931. View at Google Scholar
  14. B. C. Sakiadis, “Boundary-layer behavior on continuous solid surface. I. Boundary-layer equations for two-dimensional and axisymmetric flow,” AIChE Journal, vol. 7, pp. 26–28, 1961. View at Google Scholar
  15. L. J. Crane, “Flow past a stretching plate,” Zeitschrift für angewandte Mathematik und Physik, vol. 21, no. 4, pp. 645–647, 1970. View at Publisher · View at Google Scholar · View at Scopus
  16. P. S. Gupta and A. S. Gupta, “Heat and mass transfer on a stretching sheet with suction and blowing,” The Canadian Journal of Chemical Engineering, vol. 55, pp. 744–746, 1977. View at Google Scholar
  17. H. Schlichting, “Laminare Strahlausbreitung,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 13, pp. 260–263, 1933. View at Google Scholar
  18. W. G. Bickley, “The plane jet,” Philosophical Magazine, vol. 23, pp. 727–731, 1937. View at Google Scholar
  19. N. Riley, “Asymptotic expansions in radial jets,” Journal of Mathematical Physics, vol. 41, pp. 132–146, 1962. View at Google Scholar
  20. V. Kolář, “Similarity solution of axisymmetric non-Newtonian wall jets with swirl,” Nonlinear Analysis: Real World Applications, vol. 12, no. 6, pp. 3413–3420, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. R. Naz, F. M. Mahomed, and D. P. Mason, “Symmetry solutions of a third-order ordinary differential equation which arises from Prandtl boundary layer equations,” Journal of Nonlinear Mathematical Physics, vol. 15, no. 1, pp. 179–191, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  22. D. P. Mason, “Group invariant solution and conservation law for a free laminar two-dimensional jet,” Journal of Nonlinear Mathematical Physics, vol. 9, no. 2, pp. 92–101, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  23. R. Naz, M. D. Khan, and I. Naeem, “Nonclassical symmetry analysis of boundary layer equations,” Journal of Applied Mathematics, vol. 2012, Article ID 938604, 7 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  24. N. A. Kudryashov, “Simplest equation method to look for exact solutions of nonlinear differential equations,” Chaos, Solitons & Fractals, vol. 24, no. 5, pp. 1217–1231, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. N. A. Kudryashov, “Exact solitary waves of the Fisher equation,” Physics Letters A, vol. 342, no. 1-2, pp. 99–106, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. H. Jafari, N. Kadkhoda, and C. M. Khalique, “Travelling wave solutions of nonlinear evolution equations using the simplest equation method,” Computers & Mathematics with Applications, vol. 64, no. 6, pp. 2084–2088, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  27. N. Taghizadeh and M. Mirzazadeh, “The simplest equation method to study perturbed nonlinear Schrödinger's equation with Kerr law nonlinearity,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 4, pp. 1493–1499, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. N. K. Vitanov and Z. I. Dimitrova, “Application of the method of simplest equation for obtaining exact traveling-wave solutions for two classes of model PDEs from ecology and population dynamics,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 10, pp. 2836–2845, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. L. Rosenhead, Laminar Boundary Layers, pp. 254–256, Clarendon Press, Oxford, UK, 1963.